Jump to content
CrazyBoards.org

Is it safe to go back on Wellbutrin?


Recommended Posts

The only AD that has ever helped me has been wellbutrin but it helped me to the extent of making me hypomanic/mixed. It also made me anxious enough that my back started having minor spasms from being so tense. But alas, it helped my mood unlike anything else.

 

I'm in hospital so the risk of me doing something insane is low but I've been so depressed. I've accidentally lost 20lbs in 2.5 months, making me underweight and giving me amenorrhea. I had a really serious suicide attempt too.

 

I was recently started on lithium and have been on seroquel for a while. The last time I was on Wellbutrin, I was on it and lexapro. The psychiatrist suggested maybe I start back on wellbutrin now that I'm on lithium but grew more hesitant when I told him about the anxiety it caused.

 

Will wellbutrin be the perfect antidepressant now that I'm on a mood stabilizer? Has anyone gone back on a med that made them insane for the depression aspect of bipolar once their mood was stabilized. I'm really nervous to touch any anti depressant now.

 

thanks 

Link to comment
Share on other sites

Okay, well I have a few questions. First, psych docs are trained for this sort of thing, the best thing you could do is write down all your questions and take it to your doctor. Also, I take Wellbutrin, but not for the same DXs that you do, so I'll try to keep my advice as useful as I can, but I don't have any sort of intimate understanding of your particular issues. Disclaimers out of the way, here we go.

 

What dose were you on? Did you taper up, and did the issues start when you moved to a higher dose?

 

Did you find that it had an effect on your appetite?

 

Personally it decreases my appetite. Not to an unbearable point, but if you already struggle with an eating disorder(s) AND have recently lost a lot of weight, it might be cause for concern. On that same topic, when you were taking the wellbutrin, were you eating well/nutritious/enough? I thought it was really odd that you said that your mood was really great but you were having anxiety- because when I am having anxiety my mood is shit- panic attacks, for example, are some of the worst experiences I've ever had. But after thinking about it a bit, I had a similar experience when I was taking wellbutrin and dexedrine both in the mornings. It completely eliminated my appetite to the point where by the time I realized I was hungry, I was too weak to actually go to the kitchen and make myself something. This went on for a bit, not sure how long really, but while it was happening, my underlying mood was really awesome but my body felt like crap and I started to go completely loony tunes. I made a big long post on here that I remember furiously typing but to go back and read it I have no recollection of. My energy would skyrocket and then fall again, because mentally I was feeling great but my blood sugar was intensely low. My hands shook, my brain got really fuzzy. I'd tell you more about it but I can't even remember, it's a bit of a haze to me.

 

Now granted, I was also taking dexedrine which is obviously a big culprit for appetite supression, but the wellbutrin was by no means guilt free. I'm not bipolar so I haven't really experienced true mania, but from what I can discern, a lot of what I was feeling at the time was at least similar until I totally crashed out. Eventually my body just literally did not have the nutrition needed to keep my brain working.

 

Anyhow, that is just my experience. I would say that under doctors supervision agitation is better than suicide, so if you are in the hospital being watched, this would probably be the best time to try a low dose again. You are probably out of the hospital by now anyhow, but I thought I'd throw in my two cents.

Link to comment
Share on other sites

sorry, missed this one along the way as well.

 

if you're still wondering about personal experiences...I could only tolerate 150 mg of wellbutrinXL when I was on it and lamictal alone without getting the sort of symptoms that you're describing. When I added in abilify (and even now without the lamictal), I was able to bump it to 300 mg.

 

So it's highly possible that when it's working with something else, you could have a different result. But I'd have someone watching you carefully.

Link to comment
Share on other sites

I was on 200mg for a while and then got bumped up to 300XL in hospital. The issues started as soon as I started it. I started going to the gym 6 days a week and started online dating. I was still suicidal though. I kept on trying to eat peanut butter even though I'm deathly allergic to it. I also had the cops called on me a few times because I was suicidal and violent. 

 

It got rid of my appetite and I swear that it sped up my metabolism. The appetite reduction was much worse on topamax though. They don't seem to care about my ED, I guess because a psych ward can't treat eds. I'm still an involuntary patient; I just got it extended for a month. I really want to try Wellbutrin to see if it makes me crazy again and lose weight. My lithium dose is pretty low. I haven't been outside in 2.5 weeks.

 

The other option he gave me was Effexor and I'm not interested in those side effects.

Link to comment
Share on other sites

I love Wellbutrin no one will ever be able to pry it from my hands, but here's the think about it, it does nothing for anxiety and many have reported more anxiety too. It has pretty good effect on depression. So I recently went back to Zoloft to address the anxiety, and the two work great together! The combo is referred to by some as Welloff. I prolly should not be on this combo but I like it for now any ways :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...